Alert archive / Michigan / Gale Warnings in 2009

Gale Warning 15, NWS Gaylord, MI

October 22, 2009

NWS Gaylord, MI issued this gale warning at Oct 22, 2009, 4:45 PM EDT. It took effect at Oct 23, 2009, 10:00 AM EDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 22, 2009, 4:45 PM EDT (20:45 UTC)
In effect from
Oct 23, 2009, 10:00 AM EDT
Expired
Oct 24, 2009, 4:16 AM EDT
In force
18 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WHUS73 KAPX 222045
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
445 PM EDT THU OCT 22 2009

LHZ347-348-230445-
/O.CAN.KAPX.SC.Y.0075.000000T0000Z-091023T1400Z/
/O.UPG.KAPX.GL.A.0007.091023T1400Z-091023T2200Z/
/O.NEW.KAPX.GL.W.0015.091023T1800Z-091024T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
445 PM EDT THU OCT 22 2009

...GALE WARNING IN EFFECT FROM 2 PM TO 11 PM EDT FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 11 PM EDT FRIDAY. THIS
REPLACES THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LHZ349-230445-
/O.CAN.KAPX.SC.Y.0074.000000T0000Z-091023T1400Z/
/O.UPG.KAPX.GL.A.0007.091023T1400Z-091023T2200Z/
/O.NEW.KAPX.GL.W.0015.091023T1800Z-091024T0300Z/
STURGEON POINT TO ALABASTER MI-
445 PM EDT THU OCT 22 2009

...GALE WARNING IN EFFECT FROM 2 PM TO 11 PM EDT FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 11 PM EDT FRIDAY. THIS
REPLACES THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LHZ345-346-230445-
/O.UPG.KAPX.GL.A.0007.091023T1400Z-091023T2200Z/
/O.NEW.KAPX.GL.W.0015.091023T1800Z-091024T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
445 PM EDT THU OCT 22 2009

...GALE WARNING IN EFFECT FROM 2 PM TO 11 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 11 PM EDT FRIDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LMZ341-342-230445-
/O.NEW.KAPX.GL.W.0015.091023T1800Z-091024T0300Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
445 PM EDT THU OCT 22 2009

...GALE WARNING IN EFFECT FROM 2 PM TO 11 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 11 PM EDT FRIDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LMZ323-230445-
/O.EXB.KAPX.SC.Y.0074.000000T0000Z-091024T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
445 PM EDT THU OCT 22 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT FRIDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ321-322-230445-
/O.EXB.KAPX.SC.Y.0074.091023T0900Z-091024T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
445 PM EDT THU OCT 22 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 PM EDT FRIDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ344>346-230445-
/O.EXT.KAPX.SC.Y.0074.000000T0000Z-091024T0300Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
445 PM EDT THU OCT 22 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT FRIDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
026 
WHUS73 KAPX 230243
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1043 PM EDT THU OCT 22 2009

LHZ345>349-LMZ341-342-231045-
/O.CON.KAPX.GL.W.0015.091023T1800Z-091024T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1043 PM EDT THU OCT 22 2009

...GALE WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM EDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM EDT FRIDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ323-344>346-231045-
/O.CON.KAPX.SC.Y.0074.000000T0000Z-091024T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1043 PM EDT THU OCT 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT FRIDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ321-322-231045-
/O.CON.KAPX.SC.Y.0074.091023T0900Z-091024T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1043 PM EDT THU OCT 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT
FRIDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
464 
WHUS73 KAPX 230838
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
438 AM EDT FRI OCT 23 2009

LMZ344-231645-
/O.EXT.KAPX.SC.Y.0074.000000T0000Z-091023T1400Z/
/O.EXB.KAPX.GL.W.0015.091023T1400Z-091024T0300Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
438 AM EDT FRI OCT 23 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT
THIS EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
10 AM EDT THIS MORNING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345>349-LMZ341-342-231645-
/O.EXB.KAPX.SC.Y.0074.000000T0000Z-091023T1400Z/
/O.EXT.KAPX.GL.W.0015.091023T1400Z-091024T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
438 AM EDT FRI OCT 23 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...GALE WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 11 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. THE
GALE WARNING IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 11 PM
EDT THIS EVENING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ323-345-346-231645-
/O.EXT.KAPX.SC.Y.0074.000000T0000Z-091024T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
438 AM EDT FRI OCT 23 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ321-322-231645-
/O.CON.KAPX.SC.Y.0074.091023T0900Z-091024T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
438 AM EDT FRI OCT 23 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
890 
WHUS73 KAPX 231423
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1023 AM EDT FRI OCT 23 2009

LHZ345>349-LMZ341-342-344-232100-
/O.EXP.KAPX.SC.Y.0074.000000T0000Z-091023T1400Z/
/O.CON.KAPX.GL.W.0015.000000T0000Z-091024T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
1023 AM EDT FRI OCT 23 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LMZ323-345-346-LSZ321-322-232100-
/O.CON.KAPX.SC.Y.0074.000000T0000Z-091024T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1023 AM EDT FRI OCT 23 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
178 
WHUS73 KAPX 232100
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
500 PM EDT FRI OCT 23 2009

LHZ345>349-LMZ341-342-344-240300-
/O.CON.KAPX.GL.W.0015.000000T0000Z-091024T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
500 PM EDT FRI OCT 23 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ323-345-346-LSZ321-322-240400-
/O.EXT.KAPX.SC.Y.0074.000000T0000Z-091024T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
500 PM EDT FRI OCT 23 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT
SATURDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
226 
WHUS73 KAPX 240255
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1055 PM EDT FRI OCT 23 2009

LHZ346-349-LMZ341-342-344-241100-
/O.CAN.KAPX.GL.W.0015.000000T0000Z-091024T0300Z/
/O.EXA.KAPX.SC.Y.0074.000000T0000Z-091024T2100Z/
ST IGNACE TO FALSE DETOUR CHANNEL-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
1055 PM EDT FRI OCT 23 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT SATURDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345-347-348-240900-
/O.EXT.KAPX.GL.W.0015.000000T0000Z-091024T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1055 PM EDT FRI OCT 23 2009

...GALE WARNING NOW IN EFFECT UNTIL 5 AM EDT SATURDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 5 AM EDT SATURDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ323-345-346-LSZ321-322-241100-
/O.EXT.KAPX.SC.Y.0074.000000T0000Z-091024T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1055 PM EDT FRI OCT 23 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT
SATURDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
985 
WHUS73 KAPX 240816
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
416 AM EDT SAT OCT 24 2009

LHZ345-347-348-241615-
/O.CAN.KAPX.GL.W.0015.000000T0000Z-091024T0900Z/
/O.EXA.KAPX.SC.Y.0074.000000T0000Z-091024T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
416 AM EDT SAT OCT 24 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ323-345-346-LSZ321-322-241615-
/O.EXT.KAPX.SC.Y.0074.000000T0000Z-091024T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
416 AM EDT SAT OCT 24 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ346-349-LMZ341-342-344-241615-
/O.CON.KAPX.SC.Y.0074.000000T0000Z-091024T2100Z/
ST IGNACE TO FALSE DETOUR CHANNEL-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
416 AM EDT SAT OCT 24 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Oct 22, 4:35 PM EDT, 10 minutes earlier.

Area forecast discussion, Oct 22, 4:35 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
435 PM EDT THU OCT 22 2009

.SYNOPSIS.../ISSUED AT 435 PM/

LOW PRESSURE OVER THE CENTRAL PLAINS THIS AFTERNOON WILL DEEPEN AND
LIFT UP THROUGH THE WESTERN GREAT LAKES...LATE TONIGHT THROUGH
FRIDAY. THIS WILL BRING ANOTHER PERIOD OF SOAKING RAIN TO THE REGION
FRIDAY INTO SATURDAY. WINDS WILL BE BLUSTERY...ESPECIALLY AT THE
COASTS. HIGH PRESSURE WILL BRIEFLY BUILD IN SUNDAY...BEFORE THE NEXT
SYSTEM APPROACHES EARLY NEXT WEEK.

&&

.SHORT TERM.../ISSUED AT 435 PM/...TONIGHT

19Z SFC ANALYSIS REVEALING HIGH PRESSURE NOSING DOWN OUT OF CANADA
ACROSS NRN MICHIGAN. SFC LOW THAT PASSED THROUGH THE REGION LAST
NIGHT ALREADY INTO NEW ENGLAND WITH A STRETCHED OUT FRONT LYING BACK
ACROSS NRN OH/IN/IL AND CONTINUING TO ANOTHER DEVELOPING LOW OVER
MISSOURI. EARLIER RAINFALL ACROSS NRN MICHIGAN HAS ENDED. HOWEVER...
ANTICIPATED CLEARING TREND NEVER REALLY GOT OFF THE GROUND THIS
AFTERNOON. DRIER AIR AND DOWNSLOPING HAS LEAD TO SOME THINNING OF
THE CLOUD COVER IN EASTERN UPPER/TIP OF THE MITT COUNTIES. BUT FOR
EVERYONE ELSE...LOW CLOUDS CONTINUE TO DOMINATE WHILE THICKENING
HIGH CLOUD ALREADY SPREADING IN FROM THE WEST.

TONIGHT...WILL LOSS OF HEATING LOW CLOUD COVER WILL LIKELY THIN
OUT TO SOME EXTENT THIS EVENING. BUT GIVEN THE THICKENING HIGH CLOUD
COVER ALREADY PUSHING INTO THE REGION...WILL KEEP MOSTLY CLOUDY
SKIES GOING FOR MOST OF NRN LOWER MICHIGAN WITH SOME THINNING ACROSS
THE FAR NORTH. OTHERWISE...A DRY BUT COOL EVENING IS ON TAP.

OVERNIGHT...AFOREMENTIONED LOW PRESSURE OVER MISSOURI FORECAST TO
DEEPEN AND LIFT INTO ILLINOIS BY FRIDAY MORNING. ALREADY A LARGE
SWATH OF WIDESPREAD RAINFALL ALONG AND AHEAD OF THIS SYSTEM WHICH
WILL BE WORKING NORTHWARD THROUGH LOWER MICHIGAN DURING THE COURSE
OF THE NIGHT. WILL HAVE INCREASING RAIN CHANCES S-N ACCORDINGLY WITH
LIKELY POPS REACHING THE M-72 CORRIDOR BY MORNING.

ADAM

&&

.LONG TERM.../ISSUED AT 435 PM/...FRIDAY AND BEYOND

UNSETTLED WEATHER WILL CONTINUE TO BE THE THEME OVER THE NEXT SEVEN
DAYS. ALTHOUGH DAYTIME TEMPERATURES DONT LOOK TO BE AS COLD AS
EARLIER IN THE MONTH...READING LIKELY TO REMAIN SLIGHTLY BELOW
AVERAGE FOR LATE OCTOBER. THE MAIN LONG TERM FORECAST CONCERNS
REVOLVE AROUND POPS...AND WHETHER OR NOT THERE WILL BE ANY DRY
PERIODS AT ALL.

FRIDAY AND FRIDAY NIGHT ARE SHAPING UP TO BE DREARY...DAMP...
WET...BLUSTERY AND COLD. SHORT AND LONG TERM MODELS HAVE COME INTO
MUCH BETTER CONSENSUS OVER THE SLIGHTLY STRONGER AND MORE PHASED
MODEL SOLUTION THAT THE ECMWF HAD BEEN ADVERTISING OVER THE PAST
SEVERAL RUNS. THIS BRINGS A DEEPENING SURFACE LOW INTO THE WESTERN
LAKES BY 00Z SATURDAY. A BROAD SWATH OF STEADY RAIN WILL OVERSPREAD
THE AREA FROM SOUTHWEST TO NORTHEAST FRIDAY AIDED BY PLENTY OF
MOISTURE...FAVORABLE FORCING IN LFQ OF 120KT 300MB JET AND
IMPRESSIVE MID LEVEL OMEGA (MOISTURE). RAIN WILL GRADUALLY PIVOT
NORTH/NORTHEAST FRIDAY NIGHT AS DEFORMATION AXIS ORIENTS ITSELF
ACROSS THE TIP OF THE MITT INTO EASTERN UPPER. HIGHS RANGING FROM
THE UPPER 30S NORTH TO AROUND 50 SOUTHEAST WHICH IS NEARLY 10
DEGREES BELOW AVERAGE FOR OCTOBER 23RD. LOWS FRIDAY NIGHT RANGING
FROM THE MIDDLE 30S TO LOWER 40S.

SATURDAY AND SATURDAY NIGHT...LINGERING SYSTEM RAINS OVER EASTERN
UPPER...WITH LAKE EFFECT RAIN SHOWERS OVER NORTHWEST LOWER. IT
APPEARS THAT THE SURFACE BASED MELTING LAYER WILL BE TOO LARGE
(2,000 FEET) FOR ANY SNOW ACROSS EASTERN UPPER AND NORTHERN
LOWER...SO REMOVED IT FROM THE FORECAST DURING THE DAY. JUST AN
OUTSIDE CHANCE OF A MIX WITH SOME WET FLAKES SATURDAY NIGHT ACROSS
EASTERN UPPER AND THE HIGHER TERRAIN OF NORTHERN LOWER BEFORE
MOISTURE DEPTH DECREASES ENDING PRECIPITATION. HIGHS ONLY IN THE
LOWER AND MIDDLE 40S FOR THE MOST PART WHICH IS ABOUT 10 DEGREES
BELOW AVERAGE FOR OCTOBER 24TH.

WE MAY CATCH BREAKS IN BETWEEN SYSTEMS SUNDAY AND AGAIN ON TUESDAY
BUT ANOTHER COUPLE OF TROFS MONDAY AND WEDNESDAY/THURSDAY WILL BRING
ADDITIONAL CHANCES OF RAIN (STORMS LOOK TO CONTINUE TO TRACK OVER OR
JUST TO OUR WEST WHICH WOULD LEAD TO ALL LIQUID PRECIPITATION).
DAYTIME TEMPERATURES MODERATING TO NEAR OR JUST SLIGHTLY BELOW
AVERAGE FOR MIDWEEK. LOOKING AHEAD TO HALLOWEEN...ECMWF BRINGS AN
ARCTIC SHOT OF AIR TO GREET TRICK-OR-TREATERS...LETS HOPE ITS
OVERDONE.

SULLIVAN

&&

.MARINE.../ISSUED AT 435 PM/

GUSTY NORTH TO NORTHEAST WINDS THIS EVENING WILL LEAD TO SMALL CRAFT
CONDITIONS FOR A PORTION OF THE LAKE MICHIGAN NEARSHORE WATERS.
HOWEVER...BIGGER STORM SYSTEM BREWING IN THE PLAINS THIS AFTERNOON
AND EXPECTED TO LIFT THROUGH THE STATE ON FRIDAY. THIS SYSTEM WILL
BRING WINDS VEERING MORE EASTERLY AND INCREASING TO HIGH END SMALL
CRAFT/LOW END GALE FORCE GUSTS ON FRIDAY. VARIOUS MARINE HEADLINES
HAVE BEEN POSTED ACCORDINGLY.

ADAM

&&

.AVIATION.../ISSUED AT 435 PM/...VALID FOR 18Z TAFS

MVFR CLOUD COVER HOLDING TOUGH ACROSS NRN LOWER MICHIGAN THIS
AFTERNOON...AND WILL LIKELY PERSIST THROUGH THE EVENING HOURS. BEST
CHANCE FOR THINNING CLOUD COVER WILL OCCUR AT PLN THIS EVENING...
WHERE A WINDOW OF VFR CONDITIONS IS POSSIBLE. THEN...APPROACHING
STORM SYSTEM WILL BRING INCREASING EASTERLY WINDS OVERNIGHT...AND
CLOUDS LOWERING BACK TO MVFR/HIGH IFR CONDITIONS BY FRIDAY MORNING.
WIDESPREAD RAINFALL WITH THIS SYSTEM WILL REACH THE TERMINAL SITES
BETWEEN 09Z AND 15Z.

ADAM

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT FRIDAY FOR LMZ323-344>346.
     GALE WARNING FROM 2 PM TO 11 PM EDT FRIDAY FOR LMZ341-342.
LH...GALE WARNING FROM 2 PM TO 11 PM EDT FRIDAY FOR LHZ345>349.
LS...SMALL CRAFT ADVISORY FROM 5 AM TO 11 PM EDT FRIDAY FOR LSZ321-
     322.

&&
Hazardous weather outlook, Oct 22, 4:39 AM EDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
439 AM EDT THU OCT 22 2009

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
231145-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
439 AM EDT THU OCT 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GALES ARE POSSIBLE ON PORTIONS OF LAKE MICHIGAN AND LAKE HURON ON
FRIDAY. PLEASE SEE ONGOING GALE WATCH FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

MARINE SPOTTERS...PLEASE RELAY ALL SIGNIFICANT WIND AND WAVE
REPORTS TO THE NATIONAL WEATHER SERVICE IN GAYLORD.

JK

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 4:35 AM EDTGale WatchAPX12 hr
Oct 22, 4:35 AM EDTSmall Craft AdvisoryAPX12 hr

Nearby

Gale Warnings in Michigan, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.